Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 335, NWS Norman, OK

June 13, 20215 counties in Texas

NWS Norman, OK issued this severe thunderstorm warning at Jun 13, 2021, 8:09 PM CDT for 5 counties in Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2021, 8:09 PM CDT (01:09 UTC)
Expired
Jun 13, 2021, 8:45 PM CDT
In force
36 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 72 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.2 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2512 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2512 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1764 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

402 
WUUS54 KOUN 140109
SVROUN
TXC023-155-197-275-487-140145-
/O.NEW.KOUN.SV.W.0335.210614T0109Z-210614T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
809 PM CDT Sun Jun 13 2021

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Southeastern Foard County in northern Texas...
  Eastern Knox County in northern Texas...
  Southwestern Wilbarger County in northern Texas...
  Northwestern Baylor County in northern Texas...
  Southeastern Hardeman County in northern Texas...

* Until 845 PM CDT.

* At 808 PM CDT, severe thunderstorm were located just southwest of 
  Rayland, 8 miles south of Thalia, and 6 miles north of Red Springs 
  moving south at 30 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Seymour, Red Springs, Lockett, Vera, Thalia, Gilliland, Rhineland,
  Bomarton, southwestern Lake Kemp and Rayland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3414 9963 3414 9937 3351 9919 3349 9972
TIME...MOT...LOC 0108Z 000DEG 26KT 3387 9950 

HAIL...1.50IN
WIND...60MPH
 
$$

MAD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 7:25 PM CDT, 44 minutes earlier.

Area forecast discussion, Jun 13, 7:25 PM CDT, 44 minutes before
Area Forecast Discussion
National Weather Service Norman OK
725 PM CDT Sun Jun 13 2021

...New SHORT TERM, AVIATION...

.UPDATE...
Issued at 1030 AM CDT Sun Jun 13 2021

Currently, an MCV associated with a mid-level shortwave embedded
within a larger scale ridge is moving through parts of western OK
and western north TX. These storms could produce some gusty winds
and some small hail. Cloud cover should linger across most of the
area, which will help to keep temperatures cooler than originally
anticipated. Updated PoPs across the aforementioned area to
reflect these showers.

Bunker

&&

.SHORT TERM...
(Tonight through Monday)
Issued at 722 PM CDT Sun Jun 13 2021

Convection around the northeastern periphery of the MCV is
expected to continue its slow diminishment beyond sunset. The
scattered storms nearer the circulation are expected to persist as
they gradually move south through northern Texas this evening.

&&

.LONG TERM...
(Monday night through next Saturday)
Issued at 142 PM CDT Sun Jun 13 2021

A broad, mid-level ridge will continue to build across the Desert
Southwest and vicinity throughout next week. This ridge will
attempt to break down by late next week into the weekend. Medium
range models are hinting at the potential for a shortwave trough
moving through the Southern Plains that could bring chances for
showers and storms next weekend.

With the aforementioned mid-level ridge positioned just upstream
of the Southern Plains, above normal temperatures are expected
throughout the area for most of the period. Dewpoints, however,
will feel a little drier relative to the last week as they are
forecasted to be in the mid 60s all week. Nevertheless, heat will
be the primary concern in the long term, so be weather aware!

Bunker

&&

.AVIATION...
(00Z TAFS)und
Issued at 722 PM CDT Sun Jun 13 2021

VFR conditions and light winds are expected underneath the surface
MSLP ridge through Monday afternoon. Scattered thunderstorms over
the southwester quarter of Oklahoma may affect some TAF sites
until after sunset today.

&&

.UPPER AIR...
Issued at 128 PM CDT Sat Jun 12 2021

No upper air flights are planned at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  68  92  68  93 /  20   0   0   0
Hobart OK         70  95  69  96 /  20   0   0   0
Wichita Falls TX  71  94  70  95 /  30   0   0   0
Gage OK           67  94  69  95 /  10   0  10   0
Ponca City OK     64  93  67  94 /   0   0   0   0
Durant OK         71  93  70  94 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 1 AM CDT Monday for OKZ028>032-040>043-
     046>048-050>052.

TX...None.
&&

SHORT TERM...09
LONG TERM....13
AVIATION...09
Hazardous weather outlook, Jun 13, 3:26 PM CDT, 4 hours 43 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Norman OK
326 PM CDT Sun Jun 13 2021

OKZ004>048-050>052-TXZ083>090-141645-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
326 PM CDT Sun Jun 13 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Thunderstorms will likely redevelop across portions of western and
southwestern Oklahoma later this afternoon, and then move into
north Texas this evening. A few severe thunderstorms will be
possible, with hail up to the size of quarters and wind gusts
up to 60 mph. Localized heavy rainfall may also result in minor
flooding.

.Heat...
Heat index values will climb to between 100 and 105
degrees across western north Texas and portions of southern
Oklahoma this afternoon.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Thunderstorms...
Chances for thunderstorms return to parts of northern Oklahoma late
Friday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jun 13, 7:04 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
704 PM CDT Sun Jun 13 2021

OKZ040-140030-
Garvin OK-
704 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Garvin County Until
730 PM CDT...

AT 704 PM CDT, a strong thunderstorm was located near Elmore City,
moving southeast at 10 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3470 9754 3475 9739 3458 9722 3451 9747
TIME...MOT...LOC 0004Z 330DEG 7KT 3463 9741

MAD
Special weather statement, Jun 13, 7:06 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
706 PM CDT Sun Jun 13 2021

OKZ046-050-140030-
Love OK-Carter OK-
706 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Love and
southwestern Carter Counties Until 730 PM CDT...

AT 704 PM CDT, a strong thunderstorm was located 6 miles southwest of
Wilson. This storm was nearly stationary.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3386 9746 3389 9745 3392 9749 3390 9755
      3390 9756 3398 9756 3399 9754 3401 9756
      3418 9752 3415 9725 3385 9734 3383 9736
TIME...MOT...LOC 0004Z 35DEG 2KT 3408 9747

MAD
Special weather statement, Jun 13, 7:14 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
714 PM CDT Sun Jun 13 2021

OKZ037-TXZ085-140045-
Tillman OK-Wilbarger TX-
714 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR central Tillman and east central
Wilbarger Counties Until 745 PM CDT...

AT 713 PM CDT, a strong thunderstorm was located near Davidson,
moving southeast at 15 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3433 9921 3451 9898 3434 9870 3418 9891
      3421 9895 3414 9895 3408 9903
TIME...MOT...LOC 0013Z 319DEG 13KT 3429 9908

MAD
Special weather statement, Jun 13, 7:30 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
730 PM CDT Sun Jun 13 2021

OKZ027-038-039-140100-
Grady OK-Stephens OK-Comanche OK-
730 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Grady...northwestern
Stephens and east central Comanche Counties Until 800 PM CDT...

AT 727 PM CDT, a strong thunderstorm was located 4 miles south of
Sterling. This storm was nearly stationary.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3476 9780 3447 9806 3464 9828 3482 9810
TIME...MOT...LOC 0027Z 152DEG 1KT 3468 9817

MAD
Special weather statement, Jun 13, 7:45 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
745 PM CDT Sun Jun 13 2021

OKZ039-044-045-140115-
Cotton OK-Stephens OK-Jefferson OK-
745 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Cotton...
southwestern Stephens and northwestern Jefferson Counties Until 815
PM CDT...

AT 741 PM CDT, a strong thunderstorm was located 6 miles west of
Duncan. This storm was nearly stationary.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3424 9825 3451 9817 3451 9814 3453 9814
      3452 9795 3419 9801
TIME...MOT...LOC 0041Z 182DEG 1KT 3449 9808

MAD
Special weather statement, Jun 13, 7:58 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
758 PM CDT Sun Jun 13 2021

OKZ041-046-140130-
Carter OK-Murray OK-
758 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Carter and
southwestern Murray Counties Until 830 PM CDT...

AT 754 PM CDT, a strong thunderstorm was located near Springer. This
storm was nearly stationary.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3415 9705 3413 9721 3440 9727 3442 9697
TIME...MOT...LOC 0054Z 190DEG 1KT 3428 9716

MAD

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:01 PM CDTSpecial Weather StatementOUNWichita29 min
Jun 13, 7:25 PM CDTSevere Thunderstorm WarningOUNBaylor, Foard, Knox, Wilbarger50 min
Jun 13, 7:42 PM CDTSevere Thunderstorm WarningOUNBaylor, Foard, Hardeman, Wilbarger33 min
Jun 13, 8:17 PM CDTSpecial Weather StatementOUNClay28 min
Jun 13, 8:41 PM CDTSevere Thunderstorm WarningOUNBaylor, Foard, Knox, Wilbarger49 min
Jun 13, 9:29 PM CDTSevere Thunderstorm WarningOUNFoard, Knox41 min
Jun 13, 9:31 PM CDTSpecial Weather StatementOUNWichita29 min
Jun 13, 9:45 PM CDTSevere Thunderstorm WarningOUNArcher, Baylor, Wilbarger45 min
Jun 13, 10:30 PM CDTSpecial Weather StatementOUNArcher30 min
Jun 14, 4:59 AM CDTSpecial Weather StatementOUNBaylor31 min
Jun 14, 5:28 AM CDTSpecial Weather StatementOUNBaylor47 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.